I had sex using the withdrawal method on the 17th of October (which was 2 days after my periods got over), and had Plan B, 4 hours later. My cycle is pretty irregular. I take Omeprazole 20 mg since the last 2 months. 7 days after taking Plan B, I am experiencing moderate cramps, light bleeding, and loose motion. Is this normal?
Yes, that's common.
You can get any hormonal symptoms that you'd get with a period or pregnancy, for example, & they can last anywhere from days to weeks.
Your period may be late, too. It can mess your periods up for a cycle or two, & sometimes, more.
It's a huge dose of artificial hormone for your body to deal with.
It works by delaying your ovulation until the sperm leaves your body. If you're already ovulating then it can't do that. Some think it works in other ways, but the Manufacturer does not claim that. They say it's possible, but don't say it does, as it has not been proven.
It's not thought that it prevents implantation, but may thicken cervical mucus, to prevent conception. Not proven, though. Just a possibility.
It definitely doesn't work for everyone or every time. It's not as reliable as regular hormonal birth control. It's simply worth a try in an emergency.
With an irregular cycle, there's no way I'd be relying on Plan B. You don't know when you're ovulating, unless you chart your fertility symptoms each day.
If you're fertile, the other emergency pill called Ella, is more likely to help, but, again, they're simply worth a try. Lots of women still get pregnant, despite using emergency contraception.
A recent study by Human Fertility showed that not all men have sperm present in their pre-cum, but of those who do, all of them have it everytime in their pre-cum, even if they urinated after their last ejaculation. You can still get pregnant from pre-cum.
If you want to get a regular menstrual cycle, do some research on Vitex. You can't use it if using hormonal birth control (they'd work against each other & you could end up pregnant, as hormonal birth control deliberately causes an imbalance of your hormones, & Vitex gently balances them), but otherwise, if you're not relying on hormonal birth control, it's great. Wait at least a week, until you're past the Plan B, though.
Re. The Omeprazole, I was on that, too. I got off it when I stsrted to use Slippery Elm Bark capsules, from a health store. No more need for the drug. Worth doing some research into, as Omeprazole comes with side effects. Gave me horrible heart palpitations & irregular heartbeat.
Hope that helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Sep 2018 • 4 answers
Updated 12 Apr 2018 • 3 answers
Updated 1 Aug 2017 • 1 answer
Updated 5 Feb 2018 • 1 answer
Updated 2 Dec 2018 • 1 answer